Hail, Marshall
- When
- September 7, 3:10 PM CST
- Where
- Marshall County, 5 mi NNW of Grygla
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.367, -95.667
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Sep 7, 12:53 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 153 PM CDT THU SEP 7 2006 .SHORT TERM (THRU SUN)...THE FIRST TRUE CANADIAN COLD FRONT OF THE SEASON IS ARRIVING AS ADVERTISED. THERE IS THE INITIAL WIND SHIFT ALONG THE INTERNATIONAL BORDER...FOLLOWED A COUPLE HOURS LATER BY LOW CLOUDS AND COLDER AIR. A LINE OF CUMULUS CLOUDS CURRENTLY FORMING ALONG THE INITIAL WIND SHIFT AS THE FRONT DROPS INTO NRN MN. WITH PLENTY OF SOLAR AHEAD OF THE FRONT...DIFFERENTIAL HEATING ALONG THE BOUNDARY WILL GENERATE THUNDERSTORMS. AN E-W LINE OF STORMS SHOULD FIRE FROM THE MN ARROWHEAD BACK TOWARD THE RED RIVER...WITH THE MAJORITY OF THE STORMS FURTHER EAST BECOMING MORE ISOLATED AS YOU HEAD WEST. THIS IS DUE TO THE UPPER LEVEL ENERGY DROPPING INTO THE ARROWHEAD HEADING TOWARD LAKE MICHIGAN. SMALL HAIL IS A DEFINITE POSSIBILITY WITH THE STEEP LAPSE RATES THROUGH THE EVENING HOURS. LOW CLOUDS AND GUSTY WINDS WILL BE PREVALENT OVERNIGHT WITH A FEW SHOWERS LINGERING IN WEST CENTRAL MN. LOW CONVECTIVE TEMPS WILL ALLOW FOR LITTLE SOLAR TOMORROW...AND WITH H85 TEMPS RANGING FROM -2C TO 3C...HIGHS WILL STRUGGLE THROUGH THE 50S. CLOUDS SHOULD CLEAR OUT FRI NITE ALLOWING TEMPS TO PLUMMET INTO THE 30S. HIGHS ON SAT MAY INCREASE SLIGHTLY OVER FRIDAYS READINGS AS THE HIGH IN ONTARIO MOVES EVER SO SLOWLY EAST. EVEN BY SUNDAY...TEMPS WILL RECOVER ONLY A FEW MORE DEGREES THANKS TO AN EASTERLY TRAJECTORY WHICH DOES NOT CLIMATOLOGICALLY FAVOR MUCH WARMING. .LONG TERM (MON THRU THURS)...KIND OF A MUDDLED PATTERN IN THE EXTENDED WITH NO MODEL HAVING THAT GREAT OF CONTINUITY. WESTERN RIDGE LOOKS TO BREAK DOWN WITH THE H5 FLOW TURNING MORE ZONAL OR EVEN SOUTHWEST. THIS WOULD FAVOR SFC HIGH PRESSURE OVER THE NORTHERN PLAINS AND A FRONTAL ZONE BACK CLOSER TO THE ROCKIES. THEREFORE WILL KEEP THE FORECAST PCPN FREE WITH TEMPS FAIRLY CLOSE TO NORMAL. && .AVIATION...CHALLENGES FOR THE AVIATION FORECAST ARE TIMING IN THE WIND SHIFT AND THEN LOWER CLOUDS. WIND SHIFT LOOKS TO OCCUR BY LATE AFTERNOON FOR KGFK/KBJI AND THEN A BIT LATER FOR KFAR. AT THIS POINT...WILL ESTIMATE LOWER CLOUDS WILL FILTER DOWN SEVERAL HOURS LATER THAN THE INITIAL WIND SHIFT. THERE IS A SLIGHT TSTM POTENTIAL NEAR KBJI...BUT NOT CONFIDENT ENOUGH TO ADD IN A TEMPO GROUP FOR NOW. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && JCA/GODON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 657 AM CDT THU SEP 7 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 657 AM CDT THU SEP 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NG
The Fargo/Grand Forks radar (KMVX), 155 km away, was scanning. The volume nearest the first event began at 21:10 UTC.
5 hail. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533400, 5533401, 5533402, 5533403, 5533404.